MAUDE Adverse Event Report: BOSTON SCIENTIFIC NEUROMODULATION; STIMULATOR, ELECTRICAL, IMPLANTED, FOR PARKINSONIAN TREMOR

BOSTON SCIENTIFIC NEUROMODULATION; STIMULATOR, ELECTRICAL, IMPLANTED, FOR PARKINSONIAN TREMOR
Model Number DB-2201-45-DC
Medical Device Problem Codes High impedance (1291); Low impedance (2285)
Health Effect - Clinical Code Movement Disorder (4412)
Date of Event 01/11/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional suspect medical device component involved in the event: product family: dbs-extension, upn: m365db312895b0, model: db-3128-95b, serial: (b)(6), batch: 5000181.
 
Event or Problem Description
It was reported that the deep brain stimulation (dbs) patient experienced inadequate dystonia coverage.Impedances were observed and two surgeries were performed to identify the source of the impedances.The physician initially replaced the lead but the impedances remained, so a second revision was performed to replace the lead extension.The patient was doing well post-operatively.
 
Additional Manufacturer Narrative
 
Event or Problem Description
It was reported that the deep brain stimulation (dbs) patient experienced inadequate dystonia coverage.Impedances were observed and two surgeries were performed to identify the source of the impedances.The physician initially replaced the lead but the impedances remained, so a second revision was performed to replace the lead extension.The patient was doing well post-operatively.Additional information received indicates that the explanted lead was discarded by the facility.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Additional suspect medical device component involved in the event: product family: dbs-extension.Upn: m365db312895b0.Model: db-3128-95b.Serial: (b)(6).Batch: 5000181.Analysis of returned lead extension, db-3128-95b (5000181), consisted of a visual (microscope) and x-ray inspection of the lead extension which revealed that three cables are completely broken at the bent kinked section close to the proximal end, near the vent port.No cables are exposed at this portion of the lead extension.The lead extension anomaly resulted in the reported complaint.However, although the potential cause of the observed impedance has been identified, the nature of how the proximal tail body or the cables within the body fractured is unknown.Further investigation is required to assess the root cause, thus cause not established.

Common Device Name
STIMULATOR, ELECTRICAL, IMPLANTED, FOR PARKINSONIAN TREMOR
Manufacturer (Section D)
BOSTON SCIENTIFIC NEUROMODULATION
25155 rye canyon loop
valencia CA 91355
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
25155 rye canyon loop
valencia CA 91355
Manufacturer Contact
erik sherburne
25155 rye canyon loop
valencia, CA 91355
7632920920
MDR Report Key18647228
Report Number3006630150-2024-00492
Device Sequence Number8200807
Product Code MHY
UDI-Device Identifier08714729836544
UDI-Public08714729836544
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
P150031
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/30/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date11/15/2019
Device Model NumberDB-2201-45-DC
Device Catalogue NumberDB-2201-45-DC
Device Lot Number21387922
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer02/16/2024
09/26/2024
Initial Report FDA Received Date02/05/2024
Supplement Report FDA Received Date02/19/2024
09/30/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/15/2017
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age25 YR
Patient SexMale
Patient Weight78 KG
Patient EthnicityNon Hispanic
Patient RaceWhite